Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 15, 2016, 5:59 AM CST for Lee County, Phillips County, Arkansas; 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 5:59 AM CST (11:59 UTC)
- Expired
- Feb 15, 2016, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, Phillips County, AR, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 12.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WGUS54 KMEG 151159
FFWMEG
ARC077-107-MSC033-093-137-143-151500-
/O.NEW.KMEG.FF.W.0007.160215T1159Z-160215T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
559 AM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 900 AM CST
* AT 558 AM CST...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...OLIVE BRANCH...HORN LAKE...HERNANDO...SENATOBIA...HOLLY
SPRINGS...MARVELL...ST FRANCIS NATIONAL PARK...WEST HELENA...
HELENA...COLDWATER...BYHALIA...TUNICA...LEXA...RONDO...AUBREY...
SLAYDEN...LEWISBURG...INDEPENDENCE AND MT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3472 9105 3486 9041 3483 9041 3486 9035
3484 9031 3488 9030 3500 8975 3499 8944
3472 8942 3449 9051 3452 9057 3447 9059
3438 9100 3447 9100 3447 9105
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 5:19 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 15, 5:19 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 519 AM CST MON FEB 15 2016 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 326 AM CST MON FEB 15 2016/ DISCUSSION... SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING WITH TEMPERATURES RANGING FROM THE LOWER 30S TO LOWER 50S. RAIN IS CURRENTLY FALLING OVER PORTIONS OF EAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI. A FEW LOCATIONS HAVE TEMPERATURES BELOW FREEZING BUT HAVE NO PRECIPITATION AT THIS TIME SO HAVE ALLOWED WINTER WEATHER ADVISORY TO EXPIRE AT 300 AM. A WEAK COLD FRONT CURRENTLY EXTENDS ACROSS NORTH MISSISSIPPI THROUGH EXTREME SOUTHERN ARKANSAS AND INTO NORTH CENTRAL TEXAS. THIS FRONT WILL DROP SLOWLY SOUTH TODAY. LOW PRESSURE WILL MOVE ALONG THE FRONT TODAY WHICH WILL PRODUCE MORE SHOWERS FOR MUCH OF THE FORECAST AREA. TEMPERATURES WILL BE MAINLY BELOW NORMAL LEVELS TODAY WITH HIGHS FROM THE MID 40S TO MID 50S. AS THE COLD FRONT MOVES AWAY FROM THE FORECAST AREA TONIGHT RAIN WILL BE ENDING DURING THE EVENING HOURS. THE AIR BEHIND THIS COLD FRONT IS NOT PARTICULARLY COLD SO TEMPERATURES TONIGHT WILL BE CLOSE TO NORMAL LEVELS WITH LOWS TUESDAY MORNING IN THE MID 30S TO LOWER 40S. ANOTHER COLD FRONT WILL DROP THROUGH THE CENTRAL PLAINS AND INTO THE FORECAST AREA ON TUESDAY. THIS WILL MEAN ANOTHER CHANCE OF RAIN FOR THE REGION. BEFORE THE FRONT MOVES THROUGH TEMPERATURES WILL WARM UP SOME WITH HIGHS FROM MID 50S TO LOWER 60S. THIS COLD FRONT WILL BE OUT OF THE REGION TUESDAY NIGHT BRINGING AN END TO THE RAIN. TEMPERATURES WILL BE A LITTLE COOLER BEHIND THE FRONT FOR TUESDAY NIGHT AND WEDNESDAY BUT WILL REMAIN ABOVE NORMAL LEVELS. HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER FOR WEDNESDAY AND THURSDAY BRINGING A PERIOD OF DRY WEATHER. TEMPERATURES WILL BE ABOUT THE SAME ON WEDNESDAY AS THEY WILL BE TUESDAY WITH HIGHS MAINLY IN THE 50S. MUCH WARMER AIR WILL MOVE INTO THE REGION FOR THURSDAY WITH HIGHS MAINLY IN THE 60S. MODELS ARE NOT IN AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT WHICH SHOULD MAKE ITS WAY INTO THE REGION BY SATURDAY NIGHT. HAVE GONE WITH A DRY FORECAST FOR FRIDAY THROUGH SATURDAY WITH A CHANCE OF RAIN STARTING SATURDAY NIGHT. TEMPERATURES WILL REMAIN ABOVE NORMAL DURING THIS PERIOD. ONCE THIS FRONT MOVES INTO THE REGION IT IS EXPECTED TO STALL OUT SO THE THREAT OF RAIN WILL CONTINUE INTO SUNDAY AS WELL. ARS && .AVIATION... 12Z TAFS VARIED CONDITIONS AT EACH SITE WITH MVFR AT TUP AND LIFR AT JBR AND MEM. EXPECTING IFR WEATHER TO MOVE INTO TUP THIS MORNING AS RAIN BAND AND EMBEDDED THUNDERSTORMS SHIFTS SOUTHEAST. PLACED VCTS IN AT MEM AND TUP. SIGNIFICANT IMPROVEMENTS NOT EXPECTED UNTIL THIS AFTERNOON...WITH CIGS GOING VFR BY 16/00Z. QUESTIONS ARISE FOR THE LATTER HALF OF THE PERIOD. STRATUS AND FOG MAY REFORM AND SITES COULD SEE IFR/LIFR WEATHER AGAIN. BUT CONFIDENCE IS LOW SO HEDGED WITH MVFR. NORTHEAST/NORTH WINDS AT JBR...MEM...AND MKL WILL BACK NORTHWEST...WHILE SOUTHEAST WINDS AT TUP WILL VEER NORTHWESTERLY BEFORE BECOMING LIGHT AND VARIABLE. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 15, 3:08 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 308 AM CST MON FEB 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 308 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:20 AM CST | Dense Fog Advisory | MEG | Clay, Randolph | 3 hr |
| Feb 14, 7:54 PM CST | River Flood Warning | MEG | Monroe | 52 hr |
| Feb 15, 5:55 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 5:56 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 11:55 AM CST | River Flood Warning | MEG | Monroe | 39 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.